Severe ME Day of Understanding and Remembrance: Aug. 8, 2017
Determined to paper the Internet with articles about ME, Jody Smith brings some additional focus to Severe Myalgic Encephalomyelitis Day of Understanding and Remembrance on Aug. 8, 2017 ...
Discuss the article on the Forums.

Elevated D-Dimer; supplements to decrease?

Discussion in 'Diagnostic Guidelines and Laboratory Testing' started by fireflymd, Sep 2, 2017.

  1. fireflymd

    fireflymd

    Messages:
    97
    Likes:
    34
    Has anyone been able to decrease an elevated D-Dimer with supplementation?

    If so, which supplements did you use, how much and how often?
     
  2. Cheesus

    Cheesus Senior Member

    Messages:
    1,244
    Likes:
    5,577
    UK
    I don't know about supplements, but I just wanted to clarify that you're also being treated by a doctor with conventional medications? You don't want to mess around with blood clots.
     
    BeautifulDay likes this.
  3. BeautifulDay

    BeautifulDay Senior Member

    Messages:
    179
    Likes:
    597
    How high was your d-dimer? It would have to be very high for doctors to be concerned. If they were thinking DVT (deep vein thrombosis) or pulmonary embolism, they'd already be thinning your blood.

    Having a slightly elevated d-dimer on occasion is perfectly normal. When we bump something or even get a blood test we can get tiny little blood clots. As those blood clots dissolve, we'll have slightly elevated d-dimers. Nothing to worry about and it's nothing to try to thin the blood over.

    I have a genetic blood clotting disorder (unrelated to my Mitochondrial Disease). My doctors don't even blink over slightly elevated d-dimers. It's got to be real high or I have to have symptoms of a DVT (pain, lump, hot spot in leg) or a pulmonary embolism (pain in lung, having trouble taking deep breath without pain, feeling like an elephant is sitting on your chest). Are you worried about a blood clotting disorder?

    Tests to see if you are hypercoagulable (that is you'd be more likely to create blood clots) include:
    Activated partial thromboplastin time (aPTT)
    Prothrombin time (PT)
    Prothrombin Fragment 1+2

    My Prothrombin Fragment 1+2 is always elevated unless I've been following my doctors instructions below.

    For me being hypercoagulable, my doctor has me taking two baby aspirins a day. I've got to get my daily walks in to keep my blood moving (despite fainting when standing from low pulse pressure), and I can't sit for too long at a time. On long trips, every hour I have to make the alphabet with each foot and get up and move around. So I've got these two opposing issues. I'm not supposed to sit for long. I'm not supposed to stand for long. LOL. My mixed up world.

    Some people can't handle two baby aspirins a day (their blood gets overly thinned) and I get tested regularly to make sure it's not too much.

    Thinning the blood in someone who isn't hypercoagulable is not a good idea (even with supplements). It's best to make sure you are hypercoagulable before using supplements. Thinning blood too much can actually cause blood clots (odd as that is) and bleeding.
     

See more popular forum discussions.

Share This Page